among the many misconceptions surrounding contraceptive options He is the one who tells that the women who take birth control pills Due to the delay in pregnancy, they tend to gain weight. But, is there any truth in this?
According to some previous studies on the subject, weight gain may be a temporary side effect caused by fluid retention in the body and not actual weight gain. indianexpress.com Went to an expert to shed more light on this.
buy now , Our best subscription plan now has a special price
Dr Asha Hiremath, Consultant – Obstetrician, Gynecologist and Laparoscopic Surgeon, Motherhood Hospitals, Indiranagar, Bangalore said that weight gain is a common concern among many women who start using birth control pills.
“Although it is uncommon, some women gain a little weight, which is seen as a temporary side effect of the pill. Once your body adjusts to birth control pills the weight returns to normal. Starting hormonal contraception After doing this, your body may feel bloated, but this is only a temporary fluid retention in your body and not an accumulation of excess fat,” she told this outlet.
What are hormonal contraceptives?
Dr Hiremuth explained that hormonal contraceptives are rich in progestin, which is a synthetic form of progesterone – an essential form of the hormone in a female body.
“Progestins can increase appetite, causing you to consume more food. The high levels of estrogen in contraceptives contribute to excessive fluid retention. Some birth control pills, on the other hand, contain very small amounts of estrogen. Levels are a definite cause of uncontrollable weight gain,” said the doctor.
Can certain foods and activities prevent it?
The doctor explained that as a precaution when one starts taking birth control pills, they can exercise for at least 30 minutes every day. “At every possible occasion try to move around more than usual. Try moving towards a protein-based diet that is full of nutritious fruits, vegetables, eggs, nuts and seeds. Consuming low-fat dairy products will help you control your weight. will help.”
When should they see a doctor, if at all?
Dr Hiremuth said it is important to understand that weight gain from birth control pills does not usually occur and the phenomenon varies from body to body.
“Once you start taking birth control pills your body weight will usually drop within a few months; however, if you experience an uncontrolled weight gain that does not subside in subsequent months, your Schedule a visit with the gynecologist who can get to the root of the problem and change your contraceptive pill if it doesn’t suit your body. Avoid ignoring or self-medicating,” she concluded.
I Follow us for more lifestyle news Instagram | Twitter , Facebook and don’t miss the latest updates!